Florida, 2010

Drought in Florida, October 19 to 31, 2010

October 19 to 31, 2010 · NWS TAE · 4 events in 4 counties and zones

Severe drought conditions (D2) developed across portions of Calhoun, Bay, and southern Walton counties on October 19th and continued into November.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe drought conditions (D2) developed across portions of Calhoun, Bay, and southern Walton counties on October 19th and continued into November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 18, 7:55 PM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Oct 18, 7:55 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EDT MON OCT 18 2010

.UPDATE...
THE 00Z UPPER AIR SOUNDING IS SHOWING DRY AIR IN THE MID LEVELS WITH
PWATS STAYING BELOW 1 INCH WHICH IS KEEPING THE POPS TONIGHT NEAR
ZERO. SKIES WILL STAY MOSTLY CLEAR WITH SOME CLOUDS ACCOMPANYING THE
FOG INTO THE MORNING HOURS. THE FORECAST HAS BEEN UPDATED TO INCLUDE
AREAS OF FOG ACROSS THE REGION IN THE MORNING HOURS AROUND SUNRISE
WITH PATCHES OF DENSE FOG OVER SOUTHWEST GA BASED ON LATEST SREF
GUIDANCE AND PERSISTENCE. OTHERWISE, FORECAST IS ON TRACK AND NO
OTHER ELEMENTS WILL BE UPDATED.

&&

.AVIATION...CIRRUS STREAMING AHEAD OF UPPER DISTURBANCE IS MOVING
ACROSS THE NORTHWESTERN PART OF THE FORECAST AREA. AS THIS
DISTURBANCE MOVES BY...IT IS EXPECTED THAT MUCH IF NOT ALL OF CIRRUS
WILL STAY NORTH OF THE TERMINALS EXCEPT FOR ABY. THUS...EXPECT THIS
CI TO HAVE LITTLE IMPACT ON VSBYS OVERNIGHT. 18/15Z SREF AND 18/18Z
NAM GUIDANCE CONTINUES TO INDICATE LOW VISIBILITIES (IFR-LIFR
CATEGORY) ACROSS SOUTH CENTRAL GEORGIA AND PORTIONS OF THE FLORIDA
BIG BEND BY MORNING. THUS...WILL CONTINUE PREVIOUS FORECAST OF LIFR
CONDITIONS AT VLD WITH IFR CONDITIONS AT TLH. EXPECT TO SEE PATCHY
MVFR RESTRICTIONS ELSEWHERE. SHOULD SEE ANY VISIBILITY CONDITIONS
RESOLVE BY 13Z MOST SITES WITH VFR CONDITIONS PREVAILING THROUGH THE
REMAINDER OF THE 00Z TAF CYCLE.

&&

GODSEY/GUILLET/GOULD
Hazardous weather outlook, Oct 18, 9:00 PM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 PM EDT MON OCT 18 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-191100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1000 PM EDT MON OCT 18 2010 /900 PM CDT MON OCT 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
AFTER A MOSTLY CLEAR AND NOT AS COOL EVENING...AREAS OF FOG ARE
EXPECTED TO DEVELOP ACROSS THE REGION AFTER MIDNIGHT. TOWARDS
MORNING...SOME OF THIS FOG COULD BECOME DENSE IN PATCHES...MAINLY
ACROSS SOUTHWEST AND SOUTH CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP/GOULD/GUILLET

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Calhoun

When
October 19, 12:00 AM EST to October 31, 11:59 PM EST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
30.406, -85.197 (the zone’s center; the record gives no point)

Drought, Inland Bay

When
October 19, 12:00 AM EST to October 31, 11:59 PM EST
Where
Inland Bay forecast zone
Reported by
Official NWS Observations
Coordinates
30.238, -85.633 (the zone’s center; the record gives no point)

Drought, Coastal Bay

When
October 19, 12:00 AM EST to October 31, 11:59 PM EST
Where
Coastal Bay forecast zone
Reported by
Official NWS Observations
Coordinates
30.238, -85.633 (the zone’s center; the record gives no point)

Drought, South Walton

When
October 19, 12:00 AM EST to October 31, 11:59 PM EST
Where
South Walton forecast zone
Reported by
Official NWS Observations
Coordinates
30.619, -86.171 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, October 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265707, 265708, 265709, 265710.